question-icon

What causes the hands to turn blue along with tingling?

default
Posted on Fri, 29 May 2015
Question: My wifes right hand is turning blue! if she washes it with soap it clears ... then it turns blue again an hour later!! It happened for the first time 8 days ago and now today it is happening again. She had a knee replacement 7 mo ago. Takes synthroid ,coumidin ambien tramadol and a statin. age 65 5ft 7in 176 lb she has no pain and no tingling in her rt hand
doctor
Answered by Dr. Dr.Albana Sejdini (31 minutes later)
Brief Answer:
Echo doppler of hand and measure INR level advised....

Detailed Answer:
Hi,

I have gone through the problem of your wife and I'd ask to have a photo of her hand turning blue.

Next, you are saying that she had a knee replacement 7 months ago and is taking coumadin and tramadol at the same time.

Coumadin is a blood thinning drug and would increase chances for hemorrhage and bruising. If taking together with tramadol, there is higher chance for bruising as some studies have reported an interaction between two of them.

You are also saying that when she washes with soap it clears. That is because when washing her hand, she is also putting pressure (or even massaging) and it would seem temporary cleared.

If she was my patient, I'd advise to run:
- echo doppler of the hand to evaluate the status of her hand
- measure her INR level
- discuss with her doctor about possible interaction between coumadin and tramadol

Hope it was of help!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dr.Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 7207 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes the hands to turn blue along with tingling?

Brief Answer: Echo doppler of hand and measure INR level advised.... Detailed Answer: Hi, I have gone through the problem of your wife and I'd ask to have a photo of her hand turning blue. Next, you are saying that she had a knee replacement 7 months ago and is taking coumadin and tramadol at the same time. Coumadin is a blood thinning drug and would increase chances for hemorrhage and bruising. If taking together with tramadol, there is higher chance for bruising as some studies have reported an interaction between two of them. You are also saying that when she washes with soap it clears. That is because when washing her hand, she is also putting pressure (or even massaging) and it would seem temporary cleared. If she was my patient, I'd advise to run: - echo doppler of the hand to evaluate the status of her hand - measure her INR level - discuss with her doctor about possible interaction between coumadin and tramadol Hope it was of help! Dr.Albana